Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

A mixed formulation of Boussinesq equations: Analysis of nonsingular solutions


Authors: M. Farhloul, S. Nicaise and L. Paquet
Journal: Math. Comp. 69 (2000), 965-986
MSC (1991): Primary 65N30
Published electronically: March 3, 2000
MathSciNet review: 1681112
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

This paper is concerned with the mixed formulation of the Boussinesq equations in two-dimensional domains and its numerical approximation. The paper deals first with existence and uniqueness results, as well as the description of the regularity of any solution. The problem is then approximated by a mixed finite element method, where the gradient of the velocity and the gradient of the temperature, quantities of practical importance, are introduced as new unknowns. An existence result for the finite element solution and convergence results are proved near a nonsingular solution. Quasi-optimal error estimates are finally presented.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 65N30

Retrieve articles in all journals with MSC (1991): 65N30


Additional Information

M. Farhloul
Affiliation: Université de Moncton, Département de Mathématiques et de Statistique, N.B., E1A 3 E9, Moncton, Canada
Email: farhlom@umoncton.ca

S. Nicaise
Affiliation: Université de Valenciennes et du Hainaut Cambrésis, LIMAV, ISTV, B.P. 311, F-59304 - Valenciennes Cedex, France
Email: snicaise@univ_valenciennes.fr

L. Paquet
Affiliation: Université de Valenciennes et du Hainaut Cambrésis, LIMAV, ISTV, B.P. 311, F-59304 - Valenciennes Cedex, France
Email: Luc.Paquet@univ_valenciennes.fr

DOI: http://dx.doi.org/10.1090/S0025-5718-00-01186-8
PII: S 0025-5718(00)01186-8
Received by editor(s): May 9, 1997
Received by editor(s) in revised form: July 15, 1998
Published electronically: March 3, 2000
Article copyright: © Copyright 2000 American Mathematical Society